MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. SCREW+SS 6.0MMX25MM; THE TETHER - VERTEBRAL BODY TETHERING SYSTEM

ZIMMER BIOMET SPINE, INC. SCREW+SS 6.0MMX25MM; THE TETHER - VERTEBRAL BODY TETHERING SYSTEM
Catalog Number 211H6025
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 08/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
It was reported that a revision surgery was performed to address overcorrection of a tether construct.The set screws were removed from t5-t6 and the cord was removed from t5-t7.An overcorrection was originally measured at 10 degrees during the subject's 1 year visit and was monitored until the next visit.At the next visit approximately 10 weeks later, the misalignment was re-evaluated and changed to reflect the continuing overcorrection, now at 16 degrees near the most proximal end of the construct.This is report two of four for this event.
 
Additional Manufacturer Narrative
If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.Reference reports 3012447612-2023-00319 through 3012447612-2023-00322.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3: "device evaluation anticipated, but not yet begun (02)" no longer applies but cannot be deleted.H6 additional investigation type code: 4109 and 4110.Inspection: an analyses confirmed the presence of frayed fibers and abrasive wear.Frayed fibers could be caused by normal use of the device, occur during removal, interaction with the screw and set screw, or during abnormal loading conditions.Further analysis utilized enzymatic cleaning to remove biological material from the specimen as confirmed by optical microscopy and atr-ftir.Atr-ftir showed that the spectrum of the cleaned cord was qualitatively nearly identical to that of an exemplar component, suggesting that the cord component has not experienced degradation.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge medical¿s control.Potential root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to unknown patient or surgical factors.Device usage: this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Event or Problem Description

Brand Name
SCREW+SS 6.0MMX25MM
Common Device Name
THE TETHER - VERTEBRAL BODY TETHERING SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
sabrina abla
10225 westmoor dr.
westminster, CO 80021
7206965158
MDR Report Key17939969
Report Number3012447612-2023-00320
Device Sequence Number12375818
Product Code QHP
UDI-Device Identifier00880304864917
UDI-Public(01)00880304864917(17)250531(10)3036471
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
H190005
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2025
Device Catalogue Number211H6025
Device Lot Number3036471
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/16/2023
Supplement Report FDA Received Date03/08/2024
06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age12 YR
Patient SexFemale
Patient EthnicityNon Hispanic